Mathematical Research Letters

Volume 11 (2004)

Number 6

Almost All Palindromes Are Composite

Pages: 853 – 868



William D. Banks (University of Missouri)

Derrick N. Hart (Georgia Institute of Technology)

Mayumi Sakata (William Jewell College)


We study the distribution of palindromic numbers (with respect to a fixed base $g\ge 2$) over certain congruence classes, and we derive a nontrivial upper bound for the number of prime palindromes $n\le x$ as $x\to\infty$. Our results show that almost all palindromes in a given base are composite.

Full Text (PDF format)